MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Catalog Number 821745
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study: a facility reported bactiseal catheter obstruction: date site aware of adverse event: (b)(6) 2023.Adverse event term: catheter obstruction.Adverse event onset or start date: (b)(6) 2023.Relationship to device: causal relationship.Ae relationship to study procedure: causal relationship.Adverse event outcome: recovered without sequelae.Did the ae cause the subject to discontinue from the study?: no.Adverse event resolution / end date: (b)(6) 2023.Evd removal : date of external ventricle drain system removed : (b)(6) 2023.Was the external ventricle drain replaced with a shunt?: no.Was the csf drainage documented on this day?: no.Was the subject alive at the time the external ventricle drain (evd) system was removed?: yes.Was the original intended evd system in place at the time the evd system was removed?: yes.Did the subject experience any adverse events during the evd system removal?: no.Did any device deficiency occur during the evd system removal?: no.Did the subject have any additional surgical or interventional procedures related to access, evd system or the intended performance of the evd system since completion of the on of the original procedure (i.E., exit from operating room (or)) prior to the evd?: no.Catheter flush (1): evd catheter flushes: date: (b)(6) 2023.Flush type : distal and proximal flush.Volume of flush: 3 [ml].Did an ae occur during the flush?: no.Did the csf drainage require maintenance?: no.Did the evd catheter require flushing?: yes.Did the evd catheter require replacing?: no.Were there any adverse events reported?: yes.Are there any relevant neurological procedures ( (surgical or interventional)?: yes.Were there any device deficiencies recorded?: no.Were there any protocol deviations recorded?: no.Prior and concomitant medications / procedure: medication name: vancomycime.Indication: skin infection.Quantity: 1g.Route: i.V.Frequency: bid.Start date: (b)(6) 2023.Ongoing?: no.End date: (b)(6) 2023 related to ae? : yes.Procedure : craniotomy for decompression.Indication : oedema.Procedure date : (b)(6) 2023.Patient medical history: date of hospital admission: (b)(6) 2023 date of external ventricle drain system placement: (b)(6) 2023.Clinical diagnosis requiring an external ventricular drain (evd) system: traumatic brain injury.Date of diagnosis: (b)(6) 2023.External ventricle drain system: product code: 82-1745: lot number: 6677942.Was the evd system removed on this day?: no.Was the catheter included with the evd system placed?: yes.Catheter placement location: right frontal.Length of catheter tunneling: 3 [cm].Number of initial catheter insertion attempts: 3.Was the catheter replaced on this day?: no.Were any of the cranial access accessories listed below used?: no.Were other cranial access accessories used during evd system placement?: no.Were any of the evd accessories listed below used during evd system placement?: no.Was the evd system placed as required? yes.Was the subject alive 48 hours after the time of evd placement? yes.Was the original intended device in place 48 hours after the time of evd placement?: yes.Did the subject experience any adverse events during the evd placement?: no.Did any device deficiency occur during the evd placement?: no.Did the subject experience any device or procedure related serious adverse events.Within 48 hours from the time of evd placement?: no.Did the subject need for additional unplanned or emergency surgery or re-intervention related to the device or access procedure within 48 hours from the time of evd placement?: yes.Csf drainage 1: date: (b)(6) 2023.Total volume of csf collected on this date: 133 [ml].Drainage resistance pressure setting at time csf volume documented: 20 cmh2o csf drainage 2: date: (b)(6) 2023.Volume of csf collected on this date: 96 [ml].Drainage resistance pressure setting at time csf volume documented: 20 cmh2o.Csf drainage 3: date : (b)(6) 2023.Total volume of csf collected on this date: 11 [ml].Drainage resistance pressure setting at time csf volume documented: 20 cmh2o.
 
Additional Manufacturer Narrative
Bactiseal evd catheter was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17490812
Report Number3013886523-2023-00260
Device Sequence Number7822098
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)230831(10)6677942
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number821745
Device Lot Number6677942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/27/2023
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age29 YR
Patient SexMale